You should, in my opinion, consult with your doctor. None of us that I know of are qualified to give the advice you are looking for, and will just muddle the water of knowledge if we reply. Hope that helps.
Hi and welcome to the GERD forum,
As Flycaster stated we are not medical professionals....but I will say this, he is right call your Dr anytime you have a side effect from a med call your Dr ASAP....
Let us know what you find out.
Thanks for the feedback. I've stopped taking the medication for the time being as the side effects were bothering me. I go back to my doctor the first week of August to hopefully find an alternative. Thanks.
What happened with meds?? i noticed same complains with meds and read where most OTC or PHx r bad for you or symptoms of reflux increase 10 fold when u try to go off.
on the other hand…if u don't tke meds…the acid can cause barretts espohgus.
First of all, you are not supposed to wean it off until you are completely symptom free. Second, if you are taking a delayed release pill, you need to take it at 24 hour interval. If you take one in the AM one day and PM the next day, it will lead to rebound reflux that you described. Third, when you wean it off, you need to wean it off slowly. Take Prevacid as example, if you start from 30mg qd, then step 2 is 30mg odd days and 15mg even days, step 3 is 15mg per day, step 4 is 15mg odd days and Zantac even days, step 5 is Zantac every day, step 6 is Zantac odd days and antacid even days, step 7 is antacid every day, step 8 is antacid as needed. You need to make sure there is no acid rebound every step of the tapering process.
I'm told to stay on PPI for at least a year when I will get another upper endoscopy. My GI won't let me taper until confirmed healing of ulcer, atrophic gastritis, metaplastic changes, etc. How long you need to be on PPI depends on the findings from your endoscopy. Take care & feel better!
I'm back on Ranitidine as the side affects of Lansoprazole were unpleasant and just as bad or worse as the GERD. When I stopped taking Lansoprazole I had bad symptoms for a few days but they subsided. However since then my Acid Reflux / GERD has been more or less what it was before starting Lansoprazole. Some days its worse than others.
I've also read about the negative side effects of PPI drugs. Its a double edged blade because my GERD symptoms can be bad at times but the Lansoprazole side effects were just as bad at times.
Problem is the doctors deny the side effects are associated with the medication. I'v tried it. They act like its all in my head. However, having been on PPI for years now I can assure you that I have ALL the side affe cts that you mention here. If I knew what else to take I woulod but with a hernia, and a govt that will only give operation's as a last resort I am stuck with it.
Welcome to the GERD forum
So sorry you are stuck dealing with these symptoms nad side effects of the meds.
May I ask what you mean by " If I knew what else to take I would but with a hernia".....I also have a hiatal hernia and I was on PPI's for years and they stopped working for me so I was put on a H2blocker.....and it works great!
I also avoid my triggers....if you are not sure which foods are your triggers keep a journal to see a pattern.